Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 88, NWS Lincoln, IL

July 9, 2007Champaign County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 9, 2007, 3:53 PM CDT for Champaign County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 3:53 PM CDT (20:53 UTC)
Expired
Jul 9, 2007, 5:00 PM CDT
In force
67 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Champaign County, IL

The radar

The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 092053
SVRILX
ILC019-092200-
/O.NEW.KILX.SV.W.0088.070709T2053Z-070709T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 500 PM CDT.

* AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTH OF SEYMOUR...OR ABOUT 8 MILES EAST OF MONTICELLO...AND WAS
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOLONO...
  SAVOY...
  CHAMPAIGN...
  URBANA...
  PHILO...
  SIDNEY...
  ST. JOSEPH...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 226 AND 241.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 174 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 176 AND 193.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4015 8848 3997 8848 3998 8803 4022 8803

$$

AUTEN
3 follow-up statements
000 
WWUS53 KILX 092115
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CDT MON JUL 9 2007

ILC019-092200-
/O.CON.KILX.SV.W.0088.000000T0000Z-070709T2200Z/
CHAMPAIGN-
415 PM CDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL CHAMPAIGN COUNTY...

AT 412 PM CDT...A SEVERE THUNDERSTORM WAS DETECTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 4 MILES WEST OF SAVOY...OR ABOUT 5 MILES
SOUTHWEST OF CHAMPAIGN...MOVING EAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  TOLONO...
  SAVOY...
  CHAMPAIGN...
  URBANA...
  PHILO...
  ST. JOSEPH...
  SIDNEY...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4016 8838 3998 8840 3998 8803 4022 8803

$$

AUTEN
000 
WWUS53 KILX 092146
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT MON JUL 9 2007

ILC019-092200-
/O.CON.KILX.SV.W.0088.000000T0000Z-070709T2200Z/
CHAMPAIGN-
446 PM CDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN CHAMPAIGN COUNTY...

AT 442 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 4 MILES WEST OF TOLONO...OR ABOUT 8 MILES
SOUTHWEST OF CHAMPAIGN...MOVING EAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  TOLONO...
  SAVOY...
  PHILO...
  SIDNEY...

LAT...LON 4009 8837 3998 8841 3998 8803 4009 8803

$$
000 
WWUS53 KILX 092154
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
455 PM CDT MON JUL 9 2007

ILC019-092205-
/O.EXP.KILX.SV.W.0088.000000T0000Z-070709T2200Z/
CHAMPAIGN-
455 PM CDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAMPAIGN COUNTY
EXPIRES AT 500 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4009 8837 3998 8841 3998 8803 4009 8803

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:59 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 9, 2:59 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT MON JUL 9 2007

.DISCUSSION...
ISSUED 259 PM CDT MON JUL 9 2007

MODELS REMAIN IN GOOD AGREEMENT THIS AFTERNOON. BOTH THE GFS AND
NAM ARE QUICKER WITH THE SPEED OF THE FRONT COMING THROUGH
TOMORROW NIGHT INSTEAD OF WEDNESDAY. MODELS ALSO SHOW GOOD
CONTINUITY FROM PREVIOUS RUNS WITH THE FRONT AS WELL. SO A BLEND
OF THE SHORT TERM MODELS WILL BE IN ORDER THIS PACKAGE. LONG TERM
MODELS CONTINUE TO ADVERTISE A MORE AMPLIFIED FLOW WITH A TROUGH
IN THE EAST AND RIDGING IN THE WEST.

MAIN CONCERNS THIS PACKAGE CONTINUE TO BE CHANCES OF PCPN FROM
TONIGHT THROUGH WEDNESDAY.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

SFCS FRONT REMAINS NORTH OF THE AREA ACRS SOUTHERN WI INTO IOWA
WITH VERY MOIST AND UNSTABLE AIR JUST TO THE SOUTH...CAPE OVER
5300 J/KG BASED ON DVN 18Z SOUNDING AND LAPS AND MSAS DATA SHOWING
LIS BELOW -8 AND CAPES OVER 4000 J/KG. CONVECTION ALREADY OVER THE
AREA HAS DEVELOPED IN RESPONSE TO A MID LVL WAVE THAT IS MOVING
THROUGH THE AREA THIS AFTERNOON...WHICH CAN BE SEEN IN ON
SATELLITE LOOPS FROM THIS MORNING AND AFTERNOON. ADDITIONAL
CONVECTION DEVELOPED ON AN OUTFLOW BOUNDARY FROM EARLIER
CONVECTION TO THE NORTH. MOST OF THE STORMS WILL DISSIPATE AFTER
SUNSET ACRS THE AREA...BUT WITH THE FRONT DROPPING SLOWLY SOUTH
AND REMNANT OUTFLOW BOUNDARIES IN THE AREA...SCATTERED STORMS
COULD CONTINUE DURING THE OVERNIGHT HOURS...SO WILL KEEP A CHC POP
FOR TONIGHT.

TOMORROW...FRONT WILL BE JUST NORTH OF THE AREA OR BE WASHED OUT
ACRS THE NORTHERN PARTS OF THE CWA. SFC DEWPOINTS WILL REMAIN IN
THE LOWER 70S...RESULTING IN A CONTINUE MOIST AND UNSTABLE AIRMASS
ACRS CENTRAL IL. WILL NOT BE ANY WELL DEFINED CONVERGENT
BOUNDARY IN THE AREA BUT COULD STILL BE SOME OUTFLOW BOUNDARIES
FORM TONIGHTS STORMS. WITH AIRMASS REMAINING UNSTABLE WILL KEEP
CHC POPS GOING FOR TOMORROW AS WELL. TOMORROW NIGHT...FRONT WILL
FINALLY BEGIN TO MOVE THROUGH THE AREA AS A STRONGER WAVE DROPS
INTO THE MIDWEST AND PUSHES THE FRONT THROUGH THE STATE TOMORROW
NIGHT. AS THE FRONT MOVES SOUTH AND INTERACTS WITH THE CONTINUED
UNSTABLE AIRMASS...SHOWERS AND THUNDERSTORMS ARE LIKELY DURING THE
NIGHT. THE FRONT SHOULD ARRIVE CLOSE TO I-70 BY 12Z ON WEDNESDAY
MORNING AND THEN CONTINUE TO PUSH SOUTH DURING THE REMAINDER OF
THE MORNING. WILL HAVE TO KEEP HIGH CHC POPS IN THE SOUTHEAST WED
MORNING BUT HAVE A DRY FCST FOR WED AFTERNOON AND WED NIGHT OVER
MOST OF THE CWA.

THE REMAINDER OF THE SHORT TERM PERIOD FROM THUR INTO THUR NIGHT
WILL BE DRY AS HIGH PRSS BUILDS INTO THE AREA AND BRING
DRIER...LESS HUMID AND COOLER AIR.

TEMPS WILL BE WARM ONE MORE DAY AS WE REMAIN IN THE WARM SECTOR
TOMORROW. WILL BE QUITE HUMID AS WELL WITH LOW 70 DEWPOINTS. RAIN
AND CLOUDS WILL BRING COOLER AIR ON WEDNESDAY AND THEN JUST COOLER
ON THURSDAY AFTER THE FRONT MOVES THROUGH. BLEND OF GUIDANCE LOOKS GOOD.

LONG TERM...FRIDAY THROUGH MONDAY.

MODELS CONTINUE TO SHOW AN AMPLIFIED PATTERN CONTINUING INTO THE
WEEKEND WITH TROUGH IN THE EAST AND RIDGE IN THE WEST. THEREFORE
CWA WILL BE IN NW FLOW FOR THE PERIOD. THERE COULD BE A COUPLE OF
SHORT WAVES MOVING SOUTH THROUGH THE FLOW DURING THE PERIOD...BUT
TIMING THEM IS DIFFICULT THIS FAR OUT. SO FCST WILL REMAIN DRY FOR NOW.

TEMPS WILL ALSO BE COOLER.

AUTEN
&&

.AVIATION...
ISSUED 1234 PM CDT MON JUL 9 2007

CU FIELD RAPIDLY DEVELOPING ACROSS CENTRAL ILLINOIS EARLY THIS
AFTERNOON...WITH ISOLATED SHOWERS BEGINNING TO SHOW UP ON RADAR
IMAGERY. CLOUD BASES GENERALLY BETWEEN 4000 AND 5000FT. WILL
GO WITH BKN050 AT ALL TAF SITES BY MID-AFTERNOON WITH VCTS
MENTIONED. ANY TS THAT DEVELOP WILL BE LARGELY DIURNAL IN
NATURE...EXCEPT ACROSS THE NORTHERN TERMINALS...WHERE A WEAKENING
COLD FRONT APPROACHING FROM THE NORTH MAY KEEP THE THUNDER CHANCE
ALIVE INTO THE EVENING HOURS. WILL DROP THUNDER MENTION EVERYWHERE
AFTER MIDNIGHT...BUT WILL RE-INTRODUCE VCTS AFTER 15Z TUE...AS
ISOLATED CONVECTION ONCE AGAIN BEGINS TO DEVELOP IN THE WARM HUMID
AIRMASS ACROSS THE REGION.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 9, 3:51 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT MON JUL 9 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
351 PM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THE STORMS WILL TEND TO
DIMINISH LATER TONIGHT AS DAYTIME INSTABILITY IS LOST. SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY IN THE WARM AND
UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS. MORE ORGANIZED
THUNDERSTORM DEVELOPMENT IS POSSIBLE TUESDAY NIGHT INTO EARLY
WEDNESDAY AS A STRONGER SECONDARY COLD FRONT PASSES THROUGH THE
REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.